Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xjones

Accutane - Is My Facial Redness Too Much?

Recommended Posts

Hey,

I've been on Isotretinoin for 5 days now (40 mg, 180 lbs) and my face turned really red. I think it's from the dryness (whole face is dry, especially around my mouth and nose).

np5313.jpg

Do you think this is normal? I'll go visit my derm this week, but I'd like to know if anyone experienced this much redness. If so, what products helped you?

You can see my usual skin color on my neck. Compare it to my face, I look like pepper, lol.

I used to have my face red like this a few months ago when I used Differin.

I wash my face with water and moisturise with Neutrogena or Cetaphil hydratation cremes.

I also use sun screen with SPF 35 and I wasn't exposed to sun for the past few days so I don't think it's sunburn.

Edited by xjones

Share this post


Link to post
Share on other sites

Yeah totally normal on accutane. Mine goes from varying degrees of blotchy red, sometimes it looks a little flushed, others it horribly noticeable. It does surprise me a tad that you are that red after only 5 days of treatment, it usually takes several weeks for any redness to set in for most. Still, wouldn't worry too much, at least it shows the drug is having effect

Share this post


Link to post
Share on other sites

Yeah it surprised me too considering I'm only at 40 mg (0.5mg/kg). I think I also got initial breakout already, cause the area around my mouth is forming new whiteheads like every 5 hours (which doesn't happen that often while I'm off accutane), then they dry out in a few hours and new ones pop up. :/

Is this the IB?

Share this post


Link to post
Share on other sites

Your face was red the entire course? How did you live with that? I'm embarrased to go outside like this :S

Share this post


Link to post
Share on other sites

That looks pink. Once it starts to look like a bad sun burn (worst case, but it happened to me) then you should have concern. You could always buy lotion that masks the pink/redness. It'll make you appear nauseous/ghost-like, but it's a more attractive look than sun burnt.

300.jpg

Edited by Highlight

Share this post


Link to post
Share on other sites

Yeah it surprised me too considering I'm only at 40 mg (0.5mg/kg). I think I also got initial breakout already, cause the area around my mouth is forming new whiteheads like every 5 hours (which doesn't happen that often while I'm off accutane), then they dry out in a few hours and new ones pop up. :/

Is this the IB?

Wouldn't surprise me about it possibly being your IB, I got mine within like a couple of days of starting. Not trying to scare you, but it was AWFUL. Fortunately I only had to cancel my life for 2 weeks and it went away after that. You might be lucky, you might not. One word of advice that I would give, though: you scar MUCH easier on accutane. I'm not talking red marks, I mean actual permanent skin indentations. Most of the red marks have cleared from my IB, but there are several unpleasant pits on my chin which certainly were not there pre-accutane. I've never been particularly well-disciplined at not touching/picking at my face, but boy do I wish I had resisted it more during my IB. Ah well, hindsight lol. Still don't regret taking it, worth it in the end usually. Good luck with your treatment mate :)

Share this post


Link to post
Share on other sites

ye its kinda embaresing going out when the face is so red, but I guess u just gotta keep your head up and walk through it. :)

Share this post


Link to post
Share on other sites
Posted (edited)
On 5/28/2012 at 3:06 AM, xjones said:

Hey,

 

I've been on Isotretinoin for 5 days now (40 mg, 180 lbs) and my face turned really red. I think it's from the dryness (whole face is dry, especially around my mouth and nose).

np5313.jpg

 

Do you think this is normal? I'll go visit my derm this week, but I'd like to know if anyone experienced this much redness. If so, what products helped you?

You can see my usual skin color on my neck. Compare it to my face, I look like pepper, lol.

 

I used to have my face red like this a few months ago when I used Differin.

 

I wash my face with water and moisturise with Neutrogena or Cetaphil hydratation cremes.

I also use sun screen with SPF 35 and I wasn't exposed to sun for the past few days so I don't think it's sunburn.

Sorry to bump, but I'm on 40mg/day and I started getting this exact kind of red/pink face in my 2nd month.... Any solutions? Coincidentally I'm also around 180lbs (80kg) same as OP

My face feels much smoother, but looks worse because of the redness. Before I had normal skin coloration but rough texture with a lot of dead skin sticking to my face. Now the dead skin just rubs off when I shower.

Edited by robertlove

Share this post


Link to post
Share on other sites

It's a pretty common side-effect and I don't think you can do anything about it, no matter how well you moisturise. It's, unfortunately, part of the process. I was on 40mg/d for my first 3 months and I also started experiencing that kind of redness by the end of the first week. I've been on 60mg/d for the past month now and the redness is pretty much the same. Just another month to go!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×